Alert archive / Indiana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 1, 1998, 10:19 AM EST for Kosciusko County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 1998, 10:19 AM EST (15:19 UTC)
- Expired
- Apr 1, 1998, 11:05 AM EST
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Kosciusko County, IN
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WUUS53 KIWX 011522 RRA SVRFWA INC085-011605- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1019 AM EST WED APR 1 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA * UNTIL 1105 AM EST * AT 1016 AM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM 17 MILES WEST NORTHWEST OF WARSAW OR 6 MILES WEST OF ETNA GREEN MOVING EAST AT 55 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... ETNA GREEN NEAR 1024 AM EST ATWOOD NEAR 1028 AM EST CLUNETTE NEAR 1031 AM EST WARSAW NEAR 1034 AM EST LEESBURG NEAR 1035 AM EST WINONA LAKE NEAR 1036 AM EST MILFORD NEAR 1037 AM EST OSWEGO NEAR 1039 AM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH... LARGE HAIL... AND DEADLY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY ADOLPHSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:57 AM EST, 22 minutes earlier.
Area forecast discussion, Apr 1, 9:57 AM EST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 AM EST WED APR 1 1998 CURRENT SAT AND RADAR SHOWS CLDS AND MSTLY SCT RW IN WRN CWA. ORD RPRTD TSRA AT 14Z AND WITH COLDER AIR ALOFT AND MAIN VORT LOBE MVG INTO AREA...RECOMMEND ADDING PSBL TRW IN FIRST PD...ESPECIALLY IN NW AND NC CWA. WITH DECENT UL WINDS AND EST CLD TRACK FROM SAT/RADAR THE CLDS/TSRA/RW WL BE IN NORTH CENTRAL CWA WITHIN THE NEXT HOUR OR SO. RADAR SHWNG 3D SHR IN FULTON CTY. COULD SEE SOME MID 50S IN ERN CWA AS CLDS AND PRECIP WL GET THERE LATER. DON'T THINK WINDS WILL SWING AROUND TO WEST UNTIL LATER...RECOMMEND TAKING THAT OUT OF FIRST PD. ADOLPHSON .IWX...NONE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:11 AM EST | Severe Thunderstorm Warning | IWX | Marshall | 49 min |
| Apr 1, 10:23 AM EST | Severe Thunderstorm Warning | IWX | Elkhart | 47 min |
| Apr 1, 10:58 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.